accuhalers - is there a filter inside?

Hi

Hope your all ok - i just wondered does anyone know if there is a filter inside the accuhalers as im wondering if the accuhalers are giving me a sore throat and jaw ache..something is doing this didnt think evil manic asthma can effect the throat and tonsils?

If only i was able to take the evohalers then i would be able to add a spacer device into it.

3 Replies

oldestnewest
  • hi confused,

    Iuse the accuhaler and never have a problem

    with them but carnt use spacers with them.

    you should settle down with them but if not

    maybe speak to your asthma nurse xxx

  • I have some old ones in my plastic recycling - I will try and take one back and report back.

    I sometimes get a very bad sore throat as a result of my accuhaler. There are two reasons for this:

    1. Sometimes I just get the technique wrong and end up 'sucking' the powder to the back of my throat rather down into the airways. The powder coats the throat and it is a known side-affect that it can cause a sore throat.

    The way to avoid this is to make sure you gargle well each and everytime you use your inhalers. I have become methodical about this.

    2. I cannot take my preventer inhaler twice a day 7 days a week as there seems to be a build-up that results in my throat tightening, my throat becoming sore and also a tightening in my eustachian tube which connects my ears to my throat - feels bunged up as if congested when I have the flu or a bad sinus infection.

    Simply not taking my preventer for a day or two alleviates this and, interestingly, for the days after my chest/breathing is superb.

    Lactose is used in inhalers as a carrier for the steroids - you often see a build-up of it on the mouthpiece of inhalers once you have being using them for a while.

    So, in short, make sure you rinse and gargle everytime you use your inhaler.

    I do still wonder whether you issue is in the amount of inhaler medication that you are taking? I am not a Doctor of course and I do not know you in the flesh but, from what you have written on here, I do still wonder whether you are hyperventilating constantly. Jaw ache is a sign of silent hyperventilation.

  • hi bob,

    i am due to see my gp on the 24th and Im only going for this hyperventilation issue - i think it could be that something is causing this and/or that the dosage being so high is doing this. I just really want to get back to normal and be active again.

    i do however think that something needs a little 'umpf' so to speak. As now with the booster of flixotide in the morning im so much more better and as this wears off by say 7 or 8 pm im back to feeling all tight chested and wheezy by the time my second dose of seretide is due.

You may also like...